Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The Selberg trace formula. V. Questions of trace class


Authors: M. Scott Osborne and Garth Warner
Journal: Trans. Amer. Math. Soc. 286 (1984), 351-376
MSC: Primary 22E40; Secondary 32N10, 58G25
DOI: https://doi.org/10.1090/S0002-9947-1984-0756044-9
MathSciNet review: 756044
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to develop criteria which will ensure that the $ K$-finite elements of $ C_c^\infty (G)$ are represented on $ L_{{\text{dis}}}^2(G/\Gamma )$ by trace class operators.


References [Enhancements On Off] (What's this?)

  • [1] J. Arthur, The trace formula for reductive groups, Publ. Math. Univ. Paris VII, vol. 15, Paris, 1983, pp. 1-41. MR 723181 (85j:22031)
  • [2] J. Cheeger and S.-T. Yau, A lower bound for the heat kernel, Comm. Pure Appl. Math. 34 (1981), 465-480. MR 615626 (82i:58065)
  • [3] S. Cheng, P. Li and S.-T. Yau, On the upper estimate of the heat kernel of a complete Riemannian manifold, Amer. J. Math. 103 (1981), 1021-1063. MR 630777 (83c:58083)
  • [4] H. Donnelly, On the point spectrum for finite volume symmetric spaces of negative curvature, Comm. Partial Differential Equations 6 (1981), 963-992. MR 627655 (83a:58090)
  • [5] -, On the cuspidal spectrum for finite volume symmetric spaces, J. Differential Geom. 17 (1982), 239-253. MR 664496 (83m:58079)
  • [6] H. Donnelly and P. Li, Lower bounds for the eigenvalues of negatively curved manifolds, Math. Z. 172 (1980), 29-40. MR 576293 (81j:58080)
  • [7] R. Langlands, On the functional equations satisfied by Eisenstein series, Lecture Notes in Math., vol. 544, Springer-Verlag, Berlin and New York, 1976, 1-337. MR 0579181 (58:28319)
  • [8] W. Müller, Spectral theory for Riemannian manifolds with cusps and a related trace formula, Math. Nachr. 111 (1983), 197-288. MR 725778 (85i:58121)
  • [9] S. Osborne and G. Warner, The Selberg trace formula. I, Crelle's J. 324 (1981), 1-113. MR 614517 (83m:10044)
  • [10] -, The Selberg trace formula. II, Pacific J. Math. 106 (1983), 307-496. MR 699915 (87c:22022a)
  • [11] -, The Selberg trace formula. III, Mem. Amer. Math. Soc. No. 44 (1983), 1-209. MR 705744 (87c:22022b)
  • [12] -, The Selberg trace formula. IV, Lecture Notes in Math., vol. 1024, Springer-Verlag, Berlin and New York, 1983, pp. 112-263.
  • [13] A. Selberg, Discontinuous groups and harmonic analysis, (Proc. Internat. Congr. of Math., Stockholm, 1962), Almquist & Wiksells, Uppsala, 1963, pp. 177-189. MR 0176097 (31:372)
  • [14] R. Strichartz, Analysis of the Laplacian on a complete Riemannian manifold, J. Funct. Anal. 52 (1983), pp. 48-79. MR 705991 (84m:58138)
  • [15] N. Wallach, On the constant term of a square integrable automorphic form, preprint. MR 733320 (86i:22029)
  • [16] G. Warner, Selberg's trace formula for nonuniform lattices: The $ {\mathbf{R}}$-rank $ 1$ case, Adv. in Math. Suppl. Stud., vol. 6, Academic Press, New York, 1979, pp. 1-142. MR 535763 (81f:10044)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E40, 32N10, 58G25

Retrieve articles in all journals with MSC: 22E40, 32N10, 58G25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0756044-9
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society